Home » Balinale 2024 » Browse Films

Browse Films

Note: Program and schedule subject to change.

Saturday, 1 June 2024

Hong Kong Film Gala Presentation by Asian Film Awards Academy

Opening Night Film

Fly Me to The Moon

16:00 — 17:53 (1h 53m)

‘Perhaps all our likings come later in life. All our affections come from a piece of childhood memory.’

*Invitation Only

Sunday, 2 June 2024

Short Documentary

Short Documentary in Competition

13:00 — 15:45 (2h 36m)

  • Vibrations: Dharma Punks (IND)
  • In The Line Of Fire (SGP)
  • The Moon Will Contain Us (CRI)
  • Toros Bravos: Julián Cartas (USA)
  • Nusa Ina (NLD)
  • Dhvani – The Sound Around (USA)

Hong Kong Film Gala Presentation by Asian Film Awards Academy

In Broad Daylight

Free Screening

16:00 — 17:46 (1h 46m)

A news organization receives a tip about the abuse of residents in Rainbow Bridge Care Home. A reporter goes under cover to expose the home’s wrongdoings.

Short Narrative

Short Narrative Competition

16:30 — 17:40 (1h 40m)

  • The Lake (CHN)
  • And That’s For This Christmas (BGR)
  • Dragonflies (SGP)
  • Huma’ (IDN)
  • Primetime Mother (PHL)
  • The Masterpiece (ESP)
  • The Steak (IRN)

Hong Kong Film Gala Presentation by Asian Film Awards Academy

Center Stage

Free Screening

19:00 — 21:30 (2h 30m)

In 1935, silent movie star Ruan Ling-yu took her own life, shocking the world. Ruan entered the film world at the age of 16. In the short span of 9 years, she made 29 silent movies and became the idol of tens of thousands. Her death at such an early age has given rise to much debate: did she kill herself because of her career? Or for love?

Feature Narrative • Indonesia

The Architecture of Love

19:30 – 21:00 (1h 50m)

A best-selling author who can no longer write, decides to fly to New York in search of inspiration. This city brings her together with a mysterious architect from Jakarta. Their encounter marks the beginning of a ‘secret’ friendship between them, even though there’s a ticking time bomb that could explode at any moment.

Monday, 3 June 2024

Feature Narrative • Canada

Asog

16:00 — 17:40 (1h 39m)

ASOG is a tragicomic road film that follows a non-binary Filipino comedian pursuing their dream of becoming a pageant Queen. By day REY teaches high school students and by night they perform at bars as a proudly gay comedian named JAYA.

Hong Kong Film Gala Presentation by Asian Film Awards Academy

Time Still Turns The Pages

Free Screening

17:45 — 19:20 (1h 35m)

A high school teacher looks back to his repressed childhood memories, as he finds an anonymous suicide note in the classroom. He strives hard to prevent another tragedy from happening while facing a series of family problems.

Feature Documentary • Brazil

Othelo The Great

16:15 — 17:37 (1h 22m)

A beautifully told story using archival footage to explore the life of Grande Otelo, a groundbreaking Black Brazilian actor. Overcoming poverty and racism, he built a stellar career, facing controversy yet using it to challenge prejudice.

Tuesday, 4 June 2024

Feature Documentary • Poland

Pianoforte

16:00 — 17:40 (1h 39m)

The contestants in the legendary International Chopin Piano Competition, held every five years in Warsaw, Poland. Follow this eclectic group of young musicians from around the world who have prepared since they were children for this once-in-a-lifetime opportunity.

Feature Narrative • Philippines

Gospel Of The Beast

17:45 — 19:20 (1h 35m)

When 15-year-old Mateo accidentally kills a classmate, he runs away with a man he barely knows, Berto, with whom he creates a unique father-son relationship – where Mateo learns the harrowing realities about life, death, and beasthood.

AICEF • United States

Dear Thirteen

16:15 — 17:37 (1h 22m)

A poetic exploration of coming of age in the modern world. Weaving together stories of thirteen-year-olds from France, Australia, Mexico, Nepal and the US, video diaries and candid interviews reveal how global issues are shaping and being shaped by young people.

Hong Kong Film Gala Presentation by Asian Film Awards Academy

The Goldfinger

Free Screening

19:15 — 21:15 (2h 06m)

When a stock market crash causes the sudden collapse of a multi-billion-dollar company, a ICAC principal investigator Lau Kai-yuen (Andy Lau) uncovers a criminal conspiracy involving the company’s founder, Henry Ching (Tony Leung) and becomes entangled in a long-running investigation.

AICEF • Indonesia

Sculpting The Giant

19:45 — 21:30 (1h 22m)

A man promised to build the biggest copper statue on earth but must face a crisis, misfortunes, and deceptions and ends up giving 28 years of his life in Sculpting the Giant.

Wednesday, 5 June 2024

Feature narrative • Romania

The Dream

15:30 — 17:45 (2h 15m)

Alex is living in a deep existential crisis: his love affair is not as it used to be and he as an actor no longer receives any roles. Alex thinks of an artistic experiment to stage a play at a prison where the prisoners plan an escape during the production.

Feature Documentary • United States

Porcelain War

18:00 — 19:30 (1h 27m)

Under roaring fighter jets and missile strikes, Ukrainian artists Slava, Anya, and Andrey choose to stay behind and fight. Defiantly finding beauty amid destruction, they show that although it’s easy to make people afraid, it’s hard to destroy their passion for living.

Hong Kong Film Gala Presentation by Asian Film Awards Academy

All Shall Be Well

Free Screening

18:00 — 19:33 (1h 33m)

Angie and Pat have been together for over four decades but after Pat’s unexpected death, Angie finds herself at the mercy of Pat’s family as she struggles to cope with the loss of her love, home, and livelihood. 

Feature Documentary • Brazil

Tropical Utopia

16:00 — 17:20 (1h 17m)

Told by American linguist and political analyst Noam Chomsky and Brazilian diplomat Celso Amorim over nearly a century of history, they shed light on key events of this journey and seek the glimpses that point towards a fairer and more plural Latin America.

Feature Documentary • Brazil

No More History Without Us

19:45 — 21:00 (1h 16m)

In this extraordinary film manifesto, two Amazonian filmmakers decide to denounce the historical process of inventing and exploiting the forest as an inexhaustible Garden of Eden.

Thursday, 6 June 2024

Official Selection

16:30 — 19:00 (2h 30m)

  • Rahasia (MYS)
  • The Professional Parent (SVK)
  • Saka (GBR)
  • Three Ways To Remember (IDN)
  • Song of the Conscripts (CHN)
  • Blue (IRN)
  • Las Memorias Perdidas De Los Árboles (ITA)
  • Tahiara, A Main Character In An Opera (IDN)
  • Grave Of Love (IDN)
  • The Whistle Starts Whispering (IDN)
  • When People Talking About My ‘P’ (IDN)

Animation Selection

15:00 — 15:40 (0h 39m)

  • Mother? (IDN)
  • Friend Machine (IDN)
  • Faceless (IDN)
  • Dino finding Color’s (IDN)
  • Identity (FRA)
  • I’m Hip (USA)
  • Howl if You Love Me (USA)
  • Mr Chicken Goes to Mars (AUS)

Sustainable Selection

16:00 — 17:50 (1h 48m)

  • Kewang – Nature’s Ancient Guardians (IDN)
  • The Power of Mama (IDN)
  • Nuraga Bhumi(CAN)
  • Guardians (MEX)
  • The Atlantis Mussels (IDN)
  • Indai Apai Darah (Mother, Father, Blood) (IDN)
  • Secret Garden (IDN)

Feature Documentary • United Kingdom

Point of Change

16:15 — 17:45 (1h 29m)

Stumbling across the perfect wave in 1970’s on Nias Island, Indonesia, two surfers start a chain reaction of unintended consequences, and an island community is dramatically changed forever; with devastating social and ecological repercussions for the people and place.